ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > ADULTS AND ADD/ADHD > Adults with ADD > Women with ADD/ADHD
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Women with ADD/ADHD This forum is for women to discuss issues related to being a woman with AD/HD.

Reply
 
Thread Tools Display Modes
  #1  
Old 04-26-11, 09:35 AM
kirby216 kirby216 is offline
Newbie
 

Join Date: Apr 2011
Location: US
Posts: 5
Thanks: 0
Thanked 1 Time in 1 Post
kirby216 is on a distinguished road
thinning dry lifeless hair and facial flushing???

Has anyone noticed dry, thinning hair when taking Adderall or Ritalin? My hair is so weird, very thin in the back and clumps together. I have lost weight on meds, but I eat healthy and take vitamins daily. My hair just looks awful, and not that I had really thick hair before, it was never this bad, thinning all over and won't curl.
Also, around 4 or 5 pm, I get a "flush" around my nose, cheeks and ears. Its so weird.
Thanks
Reply With Quote
The Following User Says Thank You to kirby216 For This Useful Post:
tired1823 (04-26-11)
  #2  
Old 04-26-11, 09:46 AM
Offle's Avatar
Offle Offle is offline
Forum ADDvocate
 

Join Date: Feb 2011
Location: My Bed
Posts: 1,389
Thanks: 876
Thanked 1,242 Times in 699 Posts
Offle is a name known to allOffle is a name known to allOffle is a name known to allOffle is a name known to allOffle is a name known to allOffle is a name known to allOffle is a name known to all
Re: thinning dry lifeless hair and facial flushing???

There is another thread on here that talks about shedding more hair while on adderall, but I haven't seen anything about hair drying out.

When was the last time you switched shampoo brands? Using the same one for a few months straight can dry out your hair very easily, especially if you use a brand like suave or something. How often do you wash your hair? Do you use moisturizing shampoo and conditioner? Have you swam a lot in pools recently?

The flush thing could be part of your come down off of the medicine. I notice that sometimes my face gets kind of warm at night, but it only happens once in a while and it's never uncomfortable or anything.
__________________
"Sometimes glass glitters more than diamonds because it has more to prove."
Terry Pratchett

"For my part I know nothing with any certainty but the sight of the stars makes me dream."
-- Vincent Van Gogh
Reply With Quote
  #3  
Old 04-26-11, 03:51 PM
miinx's Avatar
miinx miinx is offline
ADDvanced Member
 

Join Date: Mar 2011
Location: US
Posts: 182
Thanks: 23
Thanked 194 Times in 84 Posts
miinx is a jewel in the roughmiinx is a jewel in the roughmiinx is a jewel in the rough
Re: thinning dry lifeless hair and facial flushing???

I haven't experienced any changes in my hair. i do notice that adderall tends to dehydrate me a bit, causing my skin to be a bit drier than usual - i just drink a TON of water to compensate and avoid caffeine.

With that said - have you had your thyroid and blood sugar levels checked recently? Dry, thinning hair is a huge indicator of hypothyroid issues, as well as a number of focus issues that are very similar to what you would be already experiencing with ADD. May be worth checking out. I would also get your heart rate checked out - when my stims wear off my heart rate jumps quite a bit and i get the flushing symptoms you describe. I'm on a beta blocker to even things out.
Reply With Quote
Sponsored Links
  #4  
Old 04-26-11, 03:55 PM
tired1823 tired1823 is offline
Banned
 

Join Date: Feb 2011
Location: US
Posts: 3,576
Thanks: 4,188
Thanked 2,743 Times in 1,616 Posts
tired1823 is a splendid one to beholdtired1823 is a splendid one to beholdtired1823 is a splendid one to beholdtired1823 is a splendid one to beholdtired1823 is a splendid one to beholdtired1823 is a splendid one to beholdtired1823 is a splendid one to beholdtired1823 is a splendid one to behold
Re: thinning dry lifeless hair and facial flushing???

yea, you should tag this with adderall and hair loss..and facial flushing. That's what the other person did last week.
Reply With Quote
  #5  
Old 04-26-11, 04:47 PM
ginniebean's Avatar
ginniebean ginniebean is offline
ADDvanced Forum ADDvocate
 

Join Date: Nov 2008
Location: Canada
Posts: 10,800
Blog Entries: 26
Thanks: 21,548
Thanked 20,041 Times in 7,221 Posts
ginniebean has a reputation beyond reputeginniebean has a reputation beyond reputeginniebean has a reputation beyond reputeginniebean has a reputation beyond reputeginniebean has a reputation beyond reputeginniebean has a reputation beyond reputeginniebean has a reputation beyond reputeginniebean has a reputation beyond reputeginniebean has a reputation beyond reputeginniebean has a reputation beyond reputeginniebean has a reputation beyond repute
Re: thinning dry lifeless hair and facial flushing???

You know, I never thought about it until now but my hair lost a lot of curl and life to it when I was on meds. I noticed my hair is all curly again but just assumed it might have more to do with climate. How interesting.
__________________
~~molecules are afraid of death~~ Sarek
Reply With Quote
The Following User Says Thank You to ginniebean For This Useful Post:
tired1823 (04-26-11)
  #6  
Old 05-01-11, 03:05 PM
tenese tenese is offline
Jr Member
 

Join Date: May 2011
Location: CA
Posts: 17
Thanks: 1
Thanked 10 Times in 6 Posts
tenese is on a distinguished road
Re: thinning dry lifeless hair and facial flushing???

Flushing is on the list of side effects of the medication. I have experienced it too. I did not notice any hair changes though. But I did not take it that long. How is your diet? Are you eating enough? Another side effect is loss of appetite. If you are not getting proper nutrition, it may have something to do with your hair changes.
Reply With Quote
  #7  
Old 05-03-11, 02:22 AM
Simenora's Avatar
Simenora Simenora is offline
Forum ADDvocate
 

Join Date: Feb 2007
Location: Edmonton/Canada
Posts: 1,489
Thanks: 799
Thanked 1,663 Times in 788 Posts
Simenora has a brilliant futureSimenora has a brilliant futureSimenora has a brilliant futureSimenora has a brilliant futureSimenora has a brilliant futureSimenora has a brilliant futureSimenora has a brilliant futureSimenora has a brilliant futureSimenora has a brilliant futureSimenora has a brilliant futureSimenora has a brilliant future
Re: thinning dry lifeless hair and facial flushing???

Quote:
Originally Posted by ginniebean View Post
You know, I never thought about it until now but my hair lost a lot of curl and life to it when I was on meds. I noticed my hair is all curly again but just assumed it might have more to do with climate. How interesting.
Ya but Ginniebean even my dermo said What we need for our skin here is to drop a very large lake in the middle of the province
Reply With Quote
  #8  
Old 05-11-11, 06:19 PM
StarlaDear's Avatar
StarlaDear StarlaDear is offline
Jr Member
 

Join Date: May 2011
Location: Ohio
Posts: 13
Thanks: 0
Thanked 1 Time in 1 Post
StarlaDear is on a distinguished road
Re: thinning dry lifeless hair and facial flushing???

Adderall has made my hair very very very oily and dry, it's horrible! I'll take a shower and 10 mintues later my hair is like it was never even washed. This is the main reason I don't take it every day, it makes my skin and hair SO oily I can't stand it!
Reply With Quote
  #9  
Old 05-23-11, 02:35 AM
Jacob01 Jacob01 is offline
Newbie
 

Join Date: May 2011
Location: Texas
Posts: 1
Thanks: 0
Thanked 0 Times in 0 Posts
Jacob01 is on a distinguished road
Re: thinning dry lifeless hair and facial flushing???

if You may be experiencing this due to the side-effects of these drugs. I suggest visit a trichologist and get the hair thinning under control and even make use of good hair care regimen to prevent further hair loss. I employed the same method and got the hair loss under control.
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Tearing my Hair out 11yr old son KerryD General Parenting Issues 28 01-05-11 12:21 PM


All times are GMT -4. The time now is 10:10 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
(c) 2003 - 2014 ADD Forums